MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon ruptured requiring an arteriotomy, to remove portions of the balloon.A 6.0 x 150, 135cm mustang balloon was used in a brachiocephalic fistuloplasty procedure for stenosis.The 85% to 90% stenosed lesion was located in the brachiocephalic artery, with moderate tortuosity and mild calcification.During the procedure the balloon was inflated two times, for two minutes.During the second inflation, the balloon ruptured at 20 atm.While removing the balloon, a portion of the balloon remained inside the brachial artery.At some point in the procedure the patient experienced severe pain and a thrombosis.Later, the patient underwent an arteriotomy to remove the balloon material.The patient has fully recovered and is doing better.The balloon will not be returned, as it was disposed of.
 
Event or Problem Description
It was reported that the balloon ruptured requiring an arteriotomy, to remove portions of the balloon.A 6.0 x 150, 135cm mustang balloon was used in a brachiocephalic fistuloplasty procedure for stenosis.The 85% to 90% stenosed lesion was located in the brachiocephalic artery, with moderate tortuosity and mild calcification.During the procedure the balloon was inflated two times, for two minutes.During the second inflation, the balloon ruptured at 20 atm.While removing the balloon, a portion of the balloon remained inside the brachial artery.At some point in the procedure the patient experienced severe pain and a thrombosis.Later, the patient underwent an arteriotomy to remove the balloon material.The patient has fully recovered and is doing better.The balloon will not be returned, as it was disposed of.It was further reported that the mustang balloon catheter did not contribute to the patient's thrombosis or pain, and there were no patient complications reported.
 
Additional Manufacturer Narrative
B5.Describe event or problem - corrected and updated.H6.Patient codes - corrected from thrombosis and pain to no clinical signs/symptoms h6.Impact codes - corrected and updated from device explanation to surgical intervention.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17712848
Report Number2124215-2023-49065
Device Sequence Number2251018
Product Code LIT
UDI-Device Identifier08714729793458
UDI-Public08714729793458
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2025
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0030233998
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2023
Supplement Date Received by Manufacturer09/10/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient RaceAsian